Alert archive / California / Wind Advisories in 2012

Wind Advisory 18, NWS Phoenix, AZ

October 25, 2012

NWS Phoenix, AZ issued this wind advisory at Oct 25, 2012, 1:22 PM PDT. It took effect at Oct 26, 2012, 2:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2012, 1:22 PM PDT (20:22 UTC)
In effect from
Oct 26, 2012, 2:00 AM PDT
Expired
Oct 26, 2012, 2:00 PM PDT
In force
12 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WWUS75 KPSR 252022
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
122 PM MST THU OCT 25 2012

.WINDS WILL INCREASE BEHIND A COLD FRONT EARLY FRIDAY MORNING...AND
PERSIST INTO THE AFTERNOON HOURS. HIGHER TERRAIN AND LOCATIONS NEAR
EXPOSED GAPS AND PASSES WILL EXPERIENCE THE STRONGEST WINDS.

AZZ020-CAZ030>033-261230-
/O.NEW.KPSR.WI.Y.0018.121026T0900Z-121026T2100Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT
122 PM MST THU OCT 25 2012 /122 PM PDT THU OCT 25 2012/

...WIND ADVISORY IN EFFECT FROM 2 AM MST /2 AM PDT/ TO 2 PM MST
/2 PM PDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM MST /2 AM PDT/ TO 2 PM
MST /2 PM PDT/ FRIDAY. 

* AFFECTED AREA...HIGHER TERRAIN OF JOSHUA TREE NATIONAL PARK...THE
  CHOCOLATE AND CHUCKWALLA MOUNTAINS...AND ADJACENT GAPS AND PASSES
  OF CENTRAL RIVERSIDE AND IMPERIAL COUNTIES IN SOUTHEAST CALIFORNIA.

* TIMING...BEGINNING EARLY FRIDAY MORNING AND PERSISTING INTO THE
  AFTERNOON HOURS.

* WINDS...NORTH WINDS 30 MPH WITH FREQUENT GUSTS ABOVE 40 MPH.

* IMPACTS...LOCALIZE BLOWING DUST AND SAND ALONG WITH DIFFICULT
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES ON EAST WEST ORIENTED
  ROADWAY...PARTICULARLY INTERSTATE 10 THROUGH RIVERSIDE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
2 follow-up statements
559 
WWUS75 KPSR 261004
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
304 AM MST FRI OCT 26 2012

.WINDS WILL INCREASE BEHIND A COLD FRONT THIS MORNING...AND PERSIST
INTO THE AFTERNOON HOURS. HIGHER TERRAIN AND LOCATIONS NEAR EXPOSED
GAPS AND PASSES WILL EXPERIENCE THE STRONGEST WINDS.

AZZ020-CAZ030>033-262100-
/O.CON.KPSR.WI.Y.0018.000000T0000Z-121026T2100Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT
304 AM MST FRI OCT 26 2012 /304 AM PDT FRI OCT 26 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /2 PM PDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /2 PM PDT/ THIS
AFTERNOON. 

* AFFECTED AREA...HIGHER TERRAIN OF JOSHUA TREE NATIONAL PARK... 
  THE CHOCOLATE AND CHUCKWALLA MOUNTAINS...AND ADJACENT GAPS AND 
  PASSES OF CENTRAL RIVERSIDE AND IMPERIAL COUNTIES IN SOUTHEAST 
  CALIFORNIA. 

* TIMING...BEGINNING BY AROUND SUNRISE THIS MORNING AND PERSISTING
  INTO THE AFTERNOON HOURS.

* WINDS...NORTH WINDS 30 MPH WITH OCCASIONAL GUSTS ABOVE 40 MPH.

* IMPACTS...LOCALIZE BLOWING DUST AND SAND ALONG WITH DIFFICULT 
  TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES ON EAST WEST 
  ORIENTED ROADWAY...PARTICULARLY INTERSTATE 10 THROUGH 
  RIVERSIDE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
154 
WWUS75 KPSR 262104
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
204 PM MST FRI OCT 26 2012


AZZ020-CAZ030>033-262215-
/O.EXP.KPSR.WI.Y.0018.000000T0000Z-121026T2100Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT
204 PM MST FRI OCT 26 2012 /204 PM PDT FRI OCT 26 2012/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY NORTH WINDS WILL CONTINUE INTO THE EARLY EVENING...HOWEVER
SPEEDS QUICKLY WILL BE DECREASING BELOW 25 MPH WITH GUSTS FALLING
BELOW 35 MPH BY LATE THIS AFTERNOON.

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 25, 9:13 AM PDT, 4 hours 9 minutes earlier.

Area forecast discussion, Oct 25, 9:13 AM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
913 AM MST THU OCT 25 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE MOVING INTO THE ROCKIES TONIGHT WILL BRING
WINDY CONDITIONS TO THE LOWER COLORADO RIVER VALLEY FRIDAY. HIGH
PRESSURE IN THE WAKE OF THIS SYSTEM WILL RESULT IN A WARMING
TREND...WITH ABOVE NORMAL TEMPERATURES PERSISTING THROUGH AT LEAST
THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...
A FAIRLY CHILLY START TO THE MORNING AS SOME LOWER DESERT LOCATIONS
BOTTOMED OUT IN THE MIDDLE 40S OVERNIGHT. DRY AIR THAT WORKED INTO
THE REGION YESTERDAY ALLOWED SURFACE DEW POINTS TO DROP INTO THE 20S
AND 30S AND WITH STRONG DECOUPLING OF WINDS OVERNIGHT AND CLEAR
SKIES...TEMPERATURES HAD A GOOD OPPORTUNITY TO FALL. EVEN WITH THE
COOL START TODAY...SHOULD SEE TEMPERATURES REACHING NEAR YESTERDAY/S
HIGHS WHICH IS NEAR NORMAL OR DEGREE OR TWO BELOW. THE CURRENT
FORECAST FOR TODAY LOOKS GOOD...SO NO CHANGES NEEDED. THE MAIN
CONCERN WILL BE THE INCREASING NORTHERLY WINDS TONIGHT THROUGH
FRIDAY ACROSS SOUTHEAST CALIFORNIA...IN PARTICULAR THE LOWER
COLORADO RIVER VALLEY. HIGHER TERRAIN LOCATIONS IN THAT AREA MAY SEE
WINDS PEAKING AROUND WIND ADVISORY CRITERIA FRIDAY MORNING.

&&

.PREVIOUS DISCUSSION...
MOSTLY CLEAR SKIES WILL PERSIST TODAY WITH SLIGHT THICKNESS
INCREASES YIELDING MAX TEMPERATURES A FEW DEGREES WARMER THAN THOSE
WEDNESDAY. MEANWHILE...A SHORT-WAVE TROUGH ACROSS THE PACIFIC
NORTHWEST WILL AMPLIFY AS IT DROPS RAPIDLY SOUTHEASTWARD TOWARDS
UT/CO THIS EVENING. BIGGEST IMPACT ACROSS THE FORECAST AREA WILL BE
AN INCREASE IN WIND...PARTICULARLY DOWN THE CO RIVER VALLEY AFTER
MIDNIGHT.

CORE OF THE STRONGEST WINDS ABOVE THE FRICTIONAL LAYER IS EXPECTED
TO DEVELOP AROUND 12Z FRIDAY...THOUGH IT WILL TAKE SOME MIXING
DURING THE LATE MORNING FOR THE STRONGER WINDS TO BE REALIZED. NMM-B
AND GFS-BASED MOMENTUM TRANSFER SUGGEST GUSTS TO 30 MPH WILL BE
POSSIBLE NORTH OF BLYTHE AND NEAR PARKER FRIDAY MORNING...THOUGH THE
LOCAL HI-RES WRF-ARW INDICATES THAT SOME OF THE FAVORED SPOTS MAY
REACH AS HIGH AS 35 MPH. A WIND ADVISORY MAY ULTIMATELY BE NEEDED
FOR THESE AREAS.

HIGH PRESSURE WILL BECOME THE PREDOMINANT WEATHER FEATURE THROUGH
THE WEEKEND AND INTO NEXT WEEK AS THE PACIFIC RIDGE GRADUALLY
MIGRATES EASTWARD INTO THE ROCKIES. A RETURN TO ABOVE NORMAL
TEMPERATURES IS EXPECTED BY FRIDAY AND WILL CONTINUE THROUGH AT
LEAST NEXT WEDNESDAY. NEXT TROUGH ON THE HORIZON WILL APPROACH THE
WEST COAST TOWARDS THE MIDDLE OF NEXT WEEK...THOUGH THE GFS AND
ECMWF ARE IN GOOD AGREEMENT THAT THE DEEPEST MOISTURE WILL REMAIN
WELL NORTH OF THE REGION. POPS REMAIN NEGLIGIBLE THROUGH THURSDAY.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL..
THROUGH 03Z FRI...CLEAR SKIES. LIGHT WIND...BUT FROM 22Z THU TO 03Z
FRI BECOMING NORTHWEST AT 10 KNOTS.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING IPL AND BLH...
THROUGH 23Z THU...CLEAR SKIES...BUT INCREASING NORTH WIND 8 TO 12
KNOTS. FROM 23Z THU TO 04Z FRI...CLEAR SKIES...INCREASING NORTH WIND
10 TO 15 KNOTS. OCCASIONAL GUSTS TO 20 KNOTS ALONG THE COLORADO
RIVER VALLEY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
A HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION THIS PERIOD.
AFTERNOON TEMPERATURES ON THE DESERTS WILL WARM CLOSE TO 90 DEGREES
EACH DAY. WINDS WILL BE LIGHT WITH MINIMUM RELATIVE HUMIDITIES IN
THE 10 TO 13 PERCENT RANGE.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING FROM 9 AM TO 7 PM MST FRIDAY AZZ020-025.

CA...RED FLAG WARNING FROM 9 AM TO 7 PM PDT FRIDAY CAZ031.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/KUHLMAN
AVIATION...VASQUEZ
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Oct 25, 6:08 AM PDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
608 AM MST THU OCT 25 2012

AZZ020-025-CAZ031-261315-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
608 AM MST THU OCT 25 2012 /608 AM PDT THU OCT 25 2012/

...RED FLAG WARNING IN EFFECT FROM 9 AM MST /9 AM PDT/ TO 7 PM MST
/7 PM PDT/ FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

WINDY CONDITIONS WILL DEVELOP AFTER MIDNIGHT DOWN THE COLORADO RIVER
VALLEY...INCLUDING THE CITIES OF PARKER...BLYTHE AND YUMA. WIND
GUSTS MAY REACH 30 MPH IN SOME SPOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

DRIER AIR WILL MOVE INTO THE REGION FRIDAY. THE COMBINATION OF LOW
RELATIVE HUMIDTY AND STRONG NORTHERLY WINDS...WITH GUSTS UP TO 35
MPH...WILL PROMOTE THE SPREAD OF WILDFIRES. A RED FLAG WARNING IS IN
EFFECT FROM 9 AM TO 7 PM FRIDAY. CONDITIONS ARE EXPECTED TO IMPROVE
FRIDAY EVENING AS RELATIVE HUMIDITIES INCREASE AND WINDS SUBSIDE.
HAZARDOUS WEATHER IS NOT EXPECTED SATURDAY THROUGH NEXT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in California, 2012Wind Advisories in Arizona, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.